Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 23, 2022, 12:11 AM MDT for 4 counties in Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2022, 12:11 AM MDT (06:11 UTC)
- Expired
- Apr 23, 2022, 1:15 AM MDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Arthur County, NE, Keith County, NE, Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 12:27 AM MDT | TSTM WND GST 60 | 3 E Sutherland, NE | UP949 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 9:36 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WUUS53 KLBF 230611
SVRLBF
NEC005-101-111-117-230715-
/O.NEW.KLBF.SV.W.0010.220423T0611Z-220423T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
111 AM CDT Sat Apr 23 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Arthur County in west central Nebraska...
Eastern Keith County in southwestern Nebraska...
Northwestern Lincoln County in southwestern Nebraska...
McPherson County in west central Nebraska...
* Until 215 AM CDT/115 AM MDT/.
* At 110 AM CDT/1210 AM MDT/, severe thunderstorms were located along
a line extending from 19 miles northwest of Tryon to 7 miles
southeast of Paxton, moving east at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
North Platte, Tryon, Sutherland, Hershey, Paxton, Sarben, Ringgold,
Sutherland Reservoir State Recreation Area, Coker, Flatts, Big
Lamunyon Flats, O'Fallons, Big Bald Hill, Sand Beach Lake, Diamond
Bar Lake, Birdwood and Schnick Lake.
This includes the following highways...
Highway 92 between mile markers 179 and 215.
Highway 97 between mile markers 2 and 43.
Interstate 80 in Nebraska between mile markers 144 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 10125 4101 10126 4100 10132 4101 10139
4174 10143 4173 10072 4095 10079
TIME...MOT...LOC 0610Z 262DEG 24KT 4172 10124 4102 10130
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDC1 follow-up statement
941
WWUS53 KLBF 230643
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
143 AM CDT Sat Apr 23 2022
NEC005-101-230653-
/O.CAN.KLBF.SV.W.0010.000000T0000Z-220423T0715Z/
Arthur NE-Keith NE-
143 AM CDT Sat Apr 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ARTHUR AND
EASTERN KEITH COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern and west central Nebraska.
LAT...LON 4098 10109 4099 10112 4100 10116 4105 10119
4174 10133 4173 10072 4095 10079
TIME...MOT...LOC 0643Z 265DEG 24KT 4172 10097 4105 10102
$$
NEC111-117-230715-
/O.CON.KLBF.SV.W.0010.000000T0000Z-220423T0715Z/
Lincoln NE-McPherson NE-
143 AM CDT Sat Apr 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHWESTERN LINCOLN AND MCPHERSON COUNTIES...
At 143 AM CDT, severe thunderstorms were located along a line
extending from 11 miles north of Tryon to 6 miles southeast of
Sutherland Reservoir State Recreation Area, moving east at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
North Platte, Tryon, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, Ringgold, Coker, Big Lamunyon Flats, O'Fallons,
Birdwood and Schnick Lake.
This includes the following highways...
Highway 92 between mile markers 186 and 215.
Highway 97 between mile markers 2 and 43.
Interstate 80 in Nebraska between mile markers 154 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4098 10109 4099 10112 4100 10116 4105 10119
4174 10133 4173 10072 4095 10079
TIME...MOT...LOC 0643Z 265DEG 24KT 4172 10097 4105 10102
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 11:46 PM MDT, 25 minutes earlier.
Area forecast discussion, Apr 22, 11:46 PM MDT, 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1246 AM CDT Sat Apr 23 2022 .UPDATE... Issued at 1003 PM CDT Fri Apr 22 2022 The forecast gets a temperature dewpoint update for warmer more moist conditions using the RAP and HRRR models. UPDATE Issued at 920 PM CDT Fri Apr 22 2022 High wind gusts have been reported as far west as Scottsbluff this evening. A High Wind Warning is now in effect for all of western and ncntl Nebraska until 6 am CDT...the time a Pacific cold front exit ncntl Nebraska. The passage of the front will mark the end of this high wind event. UPDATE Issued at 903 PM CDT Fri Apr 22 2022 A thunderstorm across Blaine county started a grass fire this evening. The Red Flag Warning for western and ncntl Nebraska has been extended in time until 6 am CDT...the approximate time the thunderstorms will exit the region. UPDATE Issued at 737 PM CDT Fri Apr 22 2022 A forecast update is in place for widespread blowing dust across much of wrn and ncntl Nebraska. && .SHORT TERM...(This evening through Saturday night) Issued at 344 PM CDT Fri Apr 22 2022 Fire weather concerns continue Saturday as strong northwest winds develop along with dry air. The concern will be for areas especially south of I-80. A fire weather section below has more detailed information regarding the fire potential. Potent upper trough is evident on WV imagery moving this afternoon moving across Utah. Surface low pressure is in the process of rapidly deepening across the Nebraska Panhandle ahead of this feature. This is resulting in a tight east-west pressure gradient across the Plains. Strong southerly low-level flow is helping transport quality Gulf moisture/humidity northward into the region. A dry line has become established across western Kansas into western Nebraska with a warm front located near the NE/SD border. An EML has overspread the area and resulting in a capping inversion across the region. CAMS are reflecting this and do not give much support of development near the warm front late this afternoon, but continue to focus more on the dry line across western Kansas for at least isolated convective development around 23Z-01Z timeframe. By early evening, soundings are very favorable for supercells along the HWY 83 corridor and vicinity as winds in the low-levels begin to back slightly to the southeast. This coincides with a westward retreating dry line with a surge of lower 60s dew point into western Nebraska. The isolated convection in western Kansas could grow upscale into a couple of supercells as it travels northeastward into southwest and central Nebraska during the evening. The other focus will be along the surging cold front that essentially meets the westward retreating dry line mid-evening across west central Nebraska. This is about the time that the best forcing arrives, and should see the rapid development of a squall line take shape along the cold front/dry line. This line is then expected to advance quickly eastward across the area overnight. This line will be pushing into a favorable environment with a strong southerly LLJ, etc. It appears that the line could remain near- surface based due to the rapid increasing low-level moisture and strong southerly winds and mixing through the boundary layer. This scenario could lead to the potential for an isolated tornado along the leading edge of the line. Regardless, strong winds will be likely as 55-65 kt low level jet could lead to gusts nearing 60 mph (even well ahead of the line) as the strong winds mix to the surface. The upper low will move northeast across South Dakota on Saturday. Gusty northwest winds develop Saturday through Saturday night and then begin to decrease on Sunday. Bufkit sounding profile data indicates the potential for 55 mph gusts. Threat for light wrap- around rain or snow, mostly across northwest Nebraska. We'll have to watch the higher elevation of the Pine Ridge where 1-3" of wet snow could accumulate. .LONG TERM...(Sunday through Friday) Issued at 344 PM CDT Fri Apr 22 2022 Upper level ridging looks to dominate the weather for much of the upcoming week. Temperatures will be above normal by the middle of the week. The airmass will be dry the first half of the week. Some wind is expected during this time which could lead to potentially more fire weather concerns. It doesn't appear though that winds will be near as strong this coming week as they have been the last several. Upper troughing takes shape across the western CONUS late in the week. This should allow for some return flow of Gulf moisture through the Plains by late in the week, possibly leading to at least a slight chance for rainfall/thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1244 AM CDT Sat Apr 23 2022 A line of thunderstorms associated with a cold front will continue to move east across the forecast area through the early morning hours. LLWS will be present in areas near the cold front passage. Periods of MVFR conditions will be possible within some of the storms due to low ceilings and reduced visibility. Gusty and erratic winds are the main concern for these storms. Winds will shift from the south ahead of the front to the west and northwest behind the front and remain gusty through the forecast period. MVFR conditions may develop in areas of northern Nebraska including KVTN in the evening due to lower ceilings and reduced visibility. && .FIRE WEATHER... Issued at 344 PM CDT Fri Apr 22 2022 Critical fire weather conditions will continue across the area through mid evening as strong southerly winds will increase into the evening hours. By mid evening, some wind gusts may top 60 MPH. Any fire starts will quickly spread and will be difficult to control. Later this evening, a squall line is expected to develop in the vicinity of highway 61. This line of storms will track quickly east into the overnight hours. Moisture will be limited with this line of storms, so there may be dry lightning strikes this evening and overnight. Behind the squall line, gusty westerly winds are expected overnight and some gusts may reach 50 MPH overnight. Windy conditions will continue into Saturday with elevated to near critical fire weather conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 6 AM CDT /5 AM MDT/ early this morning for NEZ004>010-022>029-035>038-056>059-069>071-094. Red Flag Warning until 6 AM CDT /5 AM MDT/ early this morning for NEZ204-206-208>210-219. && UPDATE...CDC SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Meltzer FIRE WEATHER...Buttler
Hazardous weather outlook, Apr 22, 9:11 PM MDT, 3 hours before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1011 PM CDT Fri Apr 22 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-240315- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1011 PM CDT Fri Apr 22 2022 /911 PM MDT Fri Apr 22 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms capable of large hail and wind damage are possible across western and north central Nebraska overnight. Isolated tornadoes are possible and the area of concern is generally along and south of Interstate 80. A High Wind Warning is now in effect across all of western and north central Nebraska until 6 am CDT, 5 am MDT. The concern is south winds 30 to 40 mph gusting to 65 mph. Critical fire weather conditions are likely overnight. The concern is strong winds and lightning induced wildfires. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Saturday, winds switch to northwesterly behind a powerful cold front and continue to be strong with gusts to 50 mph possible. Additional moisture appears likely for the northern Sandhills, where some of the precipitation will fall as snow. Up to one inch of snow accumulation is possible near the Pine Ridge by early Sunday morning. In southwest Nebraska, drier air will result in elevated fire weather conditions. Sunday and beyond, temperatures begin a gradual warming trend while dry air returns. When combined with gusty winds, periodic fire weather concerns are anticipated. For now, Tuesday appears to be the driest and windiest day of the stretch. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Apr 22, 10:54 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 PM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
04/22/2022 M76 MPH CHASE NE AWOS
IMPERIAL AIRPORT
&&
CLIFFORD.COLELocal storm report, Apr 22, 11:04 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1204 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM NON-TSTM WND GST 3 WSW OGALLALA 41.12N 101.77W
04/22/2022 M62 MPH KEITH NE AWOS
SEALE FIELD AIRPORT
&&
CLIFFORD.COLELocal storm report, Apr 22, 11:20 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1220 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM NON-TSTM WND GST 4 NNE NORTH PLATTE 41.19N 100.75W
04/23/2022 M58 MPH LINCOLN NE MESONET
&&
CLIFFORD.COLELocal storm report, Apr 22, 11:39 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1239 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST 11 NNE THREE MILE LAKE 41.80N 101.43W
04/23/2022 M65 MPH GRANT NE MESONET
&&
CLIFFORD.COLELocal storm report, Apr 22, 11:50 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1250 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM NON-TSTM WND GST 3 ENE NORTH PLATTE 41.15N 100.72W
04/23/2022 M71 MPH LINCOLN NE ASOS
NORTH PLATTE AIRPORT
&&
CLIFFORD.COLELocal storm report, Apr 22, 11:59 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1259 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM NON-TSTM WND GST 11 SW MASON CITY 41.13N 99.46W
04/23/2022 M58 MPH CUSTER NE MESONET
&&
CLIFFORD.COLEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 6:37 PM MDT | Special Weather Statement | LBF | Brown | 23 min |
| Apr 22, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 45 min |
| Apr 22, 9:31 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Perkins, Sheridan | 59 min |
| Apr 22, 10:04 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 26 min |
| Apr 22, 10:16 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant | 59 min |
| Apr 22, 10:29 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Apr 22, 10:47 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 58 min |
| Apr 22, 11:12 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 63 min |
| Apr 22, 11:15 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 60 min |
| Apr 22, 11:54 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 66 min |
| Apr 23, 12:52 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Keya Paha, Thomas | 53 min |
| Apr 23, 2:10 AM MDT | High Wind Warning | LBF | Arthur, Chase, Cherry, Custer, Deuel, Frontier and 11 more | 20 hr |
| Apr 23, 11:26 AM MDT | Winter Weather Advisory | LBF | Sheridan | 26 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.